MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955800
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Necrosis (1971); Pain (1994); Bowel Perforation (2668); Fibrosis (3167); Insufficient Information (4580)
Date of Event 03/07/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.This emdr represents the bard/davol ventralight st mesh.An additional emdr was submitted to represent the bard/davol mesh ¿ composix kugel.Should additional information be provided, a supplemental emdr will be submitted.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch on (b)(6) 2004 and ventralight st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient"; however, no details have been provided.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name and pma/510(k).Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about post implant of ventralight st mesh using echo ps, patient was diagnosed with bowel perforation, necrosis, adhesions, fibrosis and abdominal pain thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists bowel perforation, adhesions and as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-oct-2016) is considered to be a best estimate.Updated fields: a2, a4, b2, b3, b4, b5, b6, b7, d4, d.6b (date of explant), g1, g3, g6, h2, h4, h6, h10, h11.Corrected fields: d1 (brand name), g4 (pma/510(k)).This supplemental emdr represents the ventralight st w/ echo (device #2).An additional supplemental emdr was submitted to represent the mesh ¿ composix kugel (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.
 
Event or Problem Description
Attorney alleges that the patient underwent surgery for implant of unspecified bard/davol composix kugel hernia patch on (b)(6) 2004 and ventralight st on (b)(6) 2017.As reported, the patient is making a claim for an adverse patient outcome against both devices.Attorney alleges general allegations for "past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient." it is also alleged that the patient experienced emotional distress and the device was defective.Addendum per additional information provided: (b)(6) 2004 - patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with the implant of composix kugel (device #1).Per operative notes, ¿showed the hernia defect to be just above the previous repair site.A composix kugel hernia patch (device #1) was placed into the intraperitoneal location.¿ (b)(6) 2017 -patient was diagnosed with recurrent umbilical hernia thereby underwent laparoscopic repair with removal of mesh (device #1) & implant of ventralight st mesh using echo ps (device #2).Per operative notes, ¿the patient had very extensive adhesions to the omentum and the previously placed mesh.The small bowel adhesions were taken down.At this point, the mesh (device #1) was then removed from the abdominal wall.Looking at the underlying hernia, the patient had an incarcerated umbilical hernia.A ventralight st mesh (device #2) using echo ps was placed into the intraperitoneal location.A synthetic mesh was placed against the abdominal wall.¿ (b)(6) 2017 - patient was diagnosed with massive colonic distension with perforated small bowel and contaminated intraperitoneal mesh thereby underwent removal of mesh (device #2) and resection of small bowel.Per operative notes, ¿patient had severe abdominal pain.Adhesions to the small bowel proximal to the ileocecal valve, which were densely adherent to the pelvic inlet.Appeared to be the perforation.Distal small bowel along with site of perforation were removed.The intraperitoneal mesh (device #2) as well as the previously placed synthetic mesh were removed.¿ attorney alleged that the patient had adhesions, bowel perforation, bowel removal, infection, pain, hernia recurrence and emotional injuries.Irrigation of non-healing abdominal wound, jackson-pratt drain was placed and sutured in place, severe abdominal pain.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12083106
Report Number1213643-2021-05277
Device Sequence Number3348769
Product Code FTL
UDI-Device Identifier00801741031779
UDI-Public(01)00801741031779(17)180928(10)HUAX0186
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2018
Device Catalogue Number5955800
Device Lot NumberHUAX0186
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer03/06/2025
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention; Life Threatening;
Patient Age64 YR
Patient SexMale
Patient Weight118 KG